MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802153
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that lower than expected potassium (k+) results were obtained from a vitros performance verifier (pv) using vitros chemistry products k+ slides lot 4102-1138-1818 on a vitros 350 chemistry system.The assignable cause of the event is an instrument related issue.The results from a vitros k+ diagnostic precision test processed on the vitros 350 chemistry system were not within expectations.In addition, quality control results for vitros k+ were not acceptable on the date of the event.An ortho field engineer performed service actions on the instrument which included replacing the electrometer.The results from post service vitros k+ diagnostic precision tests performed on the instrument were within expectations.Additionally, there has been no reported recurrence from the customer of unacceptable vitros k+ results since the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected potassium (k+) results were obtained from a vitros performance verifier (pv) using vitros chemistry products k+ slides lot 4102-1138-1818 on a vitros 350 chemistry system.Vitros pv ii lot n9816 results of 3.02 and 3.27 mmol/l vs the expected result of 5.59 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected vitros k+ results were obtained from a quality control fluid and were not reported from the laboratory.However, the investigation cannot conclude that patient sample results were not or would not be affected if the event were to recur undetected.There have been no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS 350 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19705548
Report Number1319681-2024-00040
Device Sequence Number11687772
Product Code JJE
UDI-Device Identifier10758750002054
UDI-Public(01)10758750002054
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802153
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Initial Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown